I haven't had any experience with it YET. But my endorcrinologist said that he believes i am Insulin Resistant, more blood tests will tell in a few weeks, and he may put me on Metformin... He did say it 'should' help with weight loss, i am stuck stuck stuck as of now... Please keep me posted on your progress! Good Luck!
I take metformin for diabetes and in 2 months of taken it i have lost 30 pounds. Which was a great thing. But i also have cut back on what i eat. And i no longer am addicted to Dr.Peppers..lol..So weather it's the meds or my cuting back i'm not sure,but i have lost the wieght.
I am insulin resistant and have started taking 500 mg Metformin about 5-10 minutes before meals.This affects my appetite tremendously and makes me feel full. I have lost 12 pounds in about 3 weeks. I drive a truck at night and am very inactive.As I got very bored driving,my companion was "food".You know where that lead...lol. Learn to take your Metformin with food and I think you will see some weight loss.I experienced some stomach distress at first, but decided to stick it out.After a few days, my problems went away.Good luck!
I have been taking 500 mg metformin for about 6 years. I think there may have been some initial weight loss but once my body got used to the medication I gained much of what I lost back again in a few years. I think the initial weight loss occurred because my body wasn't used to the medication which resulted in any excess junk being removed from my body (meaning I had to go to the bathroom a lot, mostly runs).
I think it took about 2 months before my body settled down I could lead a normal life without worrying about where the bathroom was. but then I also made some changes to what I ate which also could contribute to the weight loss.
I also take the medication for type 2 diabetes. I also take glyburide for my diabetes.
I would say that it is a 50/50 chance whether you would lose weight in the long run as the product wasn't designed as a weight loss product. (but I'm not a doctor so your dr. might be able to tell you what to expect).
I have been taking metformin for a week and have lost 19 pounds i am taking it for pcos and it has worked wonders i also have a normal cycle now i dont know if you have one or not but if you dont hopefully it will help
yes i have been eating alot of greens (yuck) and i have only also been eating boneless skinless chicken breast if i get a craving for sugar i have a frozen jusice can on it and eat a tablespoon of grape juice concentrate lol i also walk around the track at the high school i get very out of breath but it helps when you have juice or water to drink along the path. Also i puree fruit and put it in ice cube trays it is an extra boost to water as well i also drink ginger ale 3 a day (cans) i am 200 ponds now and i am 5 foot 3 also to get yourself used to walking like i did my initial work out was walking down my driveway and to the door 2 times a day. one of the diets i am on is really freat and the food is fantastic is the biggest looser cookbook its like 15 dollars at barnes and noble the recipes are great and affordable i am married and we live on a 100 dollar a month food buget and we seem to feat at every meal. If you are like me i always had cravings for doughnuts and icecream and energy drinks and soda i also have a portion control problem. the book i refered you to is perfect because you get to see alot of food you can still have soda just like fresca or sprite or gingerale. also if you are a snacker try eating sweeter fruit like cantaloupe it works wonders for the sweet tooth. also i suck on werthers carmel hard candy and its sweet and takes care of my cravings as well you can also try licorice as well good luck and feel free to email me at my personal email ***@**** or call i would love to make a new friend
OK, I have read all these posts on Metformin, and i don't believe this has to do with your weight loss! My boyfriend has taken this med. for two years, and from the beginning, he hasn't lost ANY weight! And his doctor had him taking 1000mg AM, and PM. He is diabetic. I think you changing what you're eating, the amount you eat, and walking more often is the reasons why you loose weight! And also, it is VERY, VERY unhealthy to loose 19LBS in 1 week! If that's what is happening you should eat more Cal's! I've never meet a doctor who would be OK with ANYONE losing that much so fast! It is normal to loose 5-6lbs the 1st week on any new diet, b/c most people drink more water when starting a new diet, so they loose water weight! I hope you all can see why i think it is so silly to think that that pill of them all, is the reason why you're loosing weight! If you're taking this pill just to loose weight, and not for a health reason, you should stop taking it, and see that if you keep eating healthy, and walking, you'll still loose! And BTW, taking this pill 10 mins before a meal to help with your appetite is crazy! All diet pills tell you to take it 30min.s before each meal.. b/c it takes 30 min.s to start working...10 min.s? that pill isn't doing anything for you when you're eating! Sorry if any of this makes anyone mad, but this is so funny to read!
Maybe you have been told different information than other and you are not the one who is taking it are you? The fact that its your husband taking it does have something to do with you not seeing results,most the people that have wrote on here are women/female and have pcos and or diabetes and that plays a big role on the effects of the meds! because theres something more going on that you dont understand because lol your husband dont have overies well at least i hope not.....but meds affect people in all different ways I just started taking it for pcos and insulin resistance has only been a couple days so far so Ill let you all know,but pcos cause weight gain and the insulin resistance causes the pcos so the insulin resistance is treated first with metformin which should help with the weight loss because you need to loose weight in order for the pcos to get better and the resistance problem goes away......................so All in All it could help some loose weight and effect men and women different!!!!!!
I am hoping it works because I am starting it tomorrow, just for weight loss. One of my friends tried it and nothing happened for a month, and then she lost 25 pounds. Maybe it has to do with insulin in people who are not diabetics. I can only hope. Wish me luck.
I've been on met for a month now (due to pcos). So far I have not lost any weight, in fact I have gained about 4lbs. (ugh!) Im not eating more or exercising less so Im not sure where the gain has came from if it isnt the medication. I am on 1500mg per day and the dr. has me taking them at bedtime with food-which totally makes no sense to me since eating before bed is BAD! I usually just skip the snack and take it without eating. So far I have experienced only very mild side effects (vomiting once). One thing I am trying to figure out is if the metformin is the reason I feel so drained. I have zero energy. I've never been the most energetic person but now I have so little energy I find myself spending less time shopping and going to church. I hear the met can cause a B12 deficiency, so maybe thats what it is. The pharmacist tells me its hard to absorb the vitamin so its kind of pointless to take them. Anyway thats my met experience.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.